MAUDE Adverse Event Report: SPINECRAFT ASTRA SPINE SYSTEM; A5P-8580

SPINECRAFT ASTRA SPINE SYSTEM; A5P-8580
Catalog Number A5P-8580
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw explanted after the revision surgery was returned to spinecraft and investigation was performed.Bench testing was conducted on several screws from or associated with the same components used in incident lot to challenge the assembly.All screws were able to withstand over 21 nm tightening torque of their set screws, which is double the set screw normal tightening torque, without disengagement of the screws heads (tulips).The usage history was also reviewed for this lot of the screws and this showed that no incident has been reported in regard to this lot or other lots using components associated with the same.Multiple representative lots of assembly components associated with the explanted screw were re-inspected and no deviations were found.A thorough review of the device history record was performed and no deviations or anomalies were identified.The tolerance analysis for design was also reviewed and no faults were found.The root cause of the reported failure cannot be determined at this time as there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported.We can presume however that load force exceeding the load capacity of the screw was probably encountered post-op, with the subsequent failure of the bottom ring.If additional information became available a supplemental report will be filed accordingly.
 
Event or Problem Description
It was found two weeks post-op on x-ray that an iliac screw head at the bottom of a long construct was disengaged from the shaft.The surgeon decided to perform a revision surgery at a later date.

Brand Name
ASTRA SPINE SYSTEM
Common Device Name
A5P-8580
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
MDR Report Key7937073
Report Number3004717358-2018-00002
Device Sequence Number930194
Product Code NKB
UDI-Device IdentifierM824A5P85801
UDI-PublicM824A5P85801
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA5P-8580
Device Lot Number111032
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR